I don't know what to do
Hi. Your question is rather vague. So not sure what you mean. What I think you are saying is you take prednisone for a rash?
Prednisone tends to be done in bursts, short term with a weaning off of it, for most people. It handles all kinds of inflammations, like a rash.
The body makes 8 - 9 mg of cortisol which is from the adrenal glands that are above the kidneys. This is natural. When you are on prednisone for short term, the adrenals aren't producing more because the prednisone is taking its place. So, yes the body is not producing at that time. When you taper down the pred your adrenals will kick in the normal amount you need.
IF you are long term and high dose like me, then it is a battle to get the adrenals to take the place of the pred. So if short term, do not worry, things go back to normal. If long term for many years, then you talk with the doc and have them put you on prednisone sparing drugs, of which there are many. Only a very serious disease like mine and other major conditions have the issue of long term prednisone.
If this is not answering your situation, please write back and tell us more, ok? People get prednisone for poison ivy, throat conditions, all kinds of stuff. It is an anti inflammatory. And if it is for very long term use, don't worry about that part until your doc tells you it is a problem or the side effects are becoming to difficult.
Never, ever just go off of it by stopping quickly. This can cause serious health issues including heart attack, very high blood pressure, fainting, vomiting, shakes, and so forth. Talk with the doctor. Hope this helps.
Not sure what you are asking? Are you taking prednisone for a skin rash or did the prednisone give you a skin rash. Both are possible. Your body doesn't produce prednisone but prednisone depending on its dosage can stop the production of cordisol and can effect your hormone balance amount other things. Please write back and give us more information. We are here to help if we can.
- Prednisone Information for Consumers
- Prednisone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Prednisone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 6 Jul 2009 • 1 answer
Posted 14 Aug 2012 • 2 answers
Posted 28 Oct 2012 • 4 answers
Posted 4 Mar 2015 • 2 answers
Posted 26 Jan 2016 • 0 answers